MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; SYRINGE WITH HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; SYRINGE WITH HYPODERMIC NEEDLE
Catalog Number 309592
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd safety-lok¿ syringe with detachable needle there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
One 3ml safetylok syringe with needle was received in an opened package, confirmed to be from batch #8047707 (p/n 309592).The sample was visually evaluated.The needle hub appeared to have excess epoxy on one side of the hub which gave an appearance of foreign matter.The epoxy ran from the cannula to hub connection approximately half way down one side of the hub.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the foreign matter defect is associated with the needle assembly process.No corrective actions are necessary based on the defective rate identified.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported with the use of the bd safety-lok syringe with detachable needle there was an issue with foreign matter.There was no report of injury or medical intervention.

Brand Name
BD SAFETY-LOK¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
SYRINGE WITH HYPODERMIC NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7995880
Report Number1213809-2018-00689
Device Sequence Number13778495
Product Code FMI
UDI-Device Identifier30382903095927
UDI-Public30382903095927
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944757
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Catalogue Number309592
Device Lot Number8047707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;